MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIATRS45AXT
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during stomach intestinal pylorus sparing (sips) bariatric procedure, upon firing across stomach tissue, the surgeon was able to press the green button but would not squeeze the handle and the device did not fire.A new handle and reload were opened and used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d10, g4, h3, h6 h3.Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual inspection noted that the reload was pre-fired and engaged in interlock with the jaws open.The reload was loaded into the subject instrument for functional testing.The interlock was overridden and the reload was applied to test media.All staples were placed and test media was cleanly transected.Functional testing confirmed the safety interlock feature successfully prevented the reload from firing a second time.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the pre-fire condition with interlock engagement may occur if the instrument firing handle had been partially compressed and released after pressing the green firing button.In this situation, the safety interlock feature will engage and prevent the reload from firing a second time by ceasing the placement of staples and tissue transection and prevent patient harm.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9700708
Report Number1219930-2020-00685
Device Sequence Number11368287
Product Code GDW
UDI-Device Identifier10884521190993
UDI-Public10884521190993
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K133938
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberEGIATRS45AXT
Device Catalogue NumberEGIATRS45AXT
Device Lot NumberN8A0340KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2020
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer04/14/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR